Volume 8, issue 4 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Large scale geometry of commutator subgroups

Danny Calegari and Dongping Zhuang

Algebraic & Geometric Topology 8 (2008) 2131–2146
Abstract

Let G be a finitely presented group, and G its commutator subgroup. Let C be the Cayley graph of G with all commutators in G as generators. Then C is large scale simply connected. Furthermore, if G is a torsion-free nonelementary word-hyperbolic group, C is one-ended. Hence (in this case), the asymptotic dimension of C is at least 2.

Keywords
commutator subgroup, large-scale connectedness, commutator length, hyperbolic group
Mathematical Subject Classification 2000
Primary: 20F65, 57M07
References
Publication
Received: 29 July 2008
Revised: 1 October 2008
Accepted: 25 October 2008
Published: 10 November 2008
Authors
Danny Calegari
Department of Mathematics
California Institute of Technology
Pasadena CA 91125
USA
http://www.its.caltech.edu/~dannyc
Dongping Zhuang
California Institute of Technology
Department of Mathematics
Pasadena, CA 91125
USA